MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL 11; IH-PANEL 11; 11X4 ML

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS IH-PANEL 11; IH-PANEL 11; 11X4 ML
Catalog Number 814070100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported discrepant results of three (3) patient samples using the ih-panel 11 lot 9430011 on their ih-1000 instrument.The initial antibody screen tests indicated the presence of an antibody, however the antibody identification tests came back negative.Additional tests using the peg tube method identified the antibodies.The customer provided one set of the allegedly defective product ih-panel 11 for investigational testing ans also material of three patient samples: no.(b)(6).For sample (b)(6) the plasma was leaked out.At the time the customer filed her complaint, the affected product ih-panel 11 lot 9430011 had already been expired.Furthermore, the plasma of two patient samples was leaked out (b)(6), therefore no testings were possible.For sample (b)(6) (anti-c and non specific antibody) only a small amount of plasma was available, therefore the testing was restricted to selected cells only.Despite of the exceeded expiry date the c-antigen positive test cells of ih-panel 11 lot 9430011 were used for complaint testing.First of all, the antigenicity of the cells was confirmed by the determination of the titer using a polyclonal anti-c, in comparison to the c-antigen positive test cells of ih-panel 11 lot 9438011.The titer endpoint was comparable, therefore the cells were proved to be still usable for complaint investigation.The plasma of (b)(6) was tested against the three c-antigen positive test cells (no.1,3,5) of ih-panel 11 lot 9430011, the three c-antigen positive test cells of ih-panel 11 lot 9438011 and the c-antigen positive cell of ih-cell i-ii-iii.In all cases a weak positive reaction was obtained.For further complaint investigation, additional input from the customer is required and has been requested.Trace files of the affected ih-1000 are currently under investigation.
 
Event or Problem Description
The customer reported discrepant results of three (3) patient samples using the ih-panel 11 lot 9430011 on their ih-1000 instrument.The initial antibody screen tests indicated the presence of an antibody; however, the antibody identification tests came back negative.Additional tests using the peg tube method identified the antibodies.The customer provided one set of the allegedly defective product ih-panel 11 for investigational testing and also material of three patient samples: no.(b)(6).For sample (b)(6) the plasma was leaked out.At the time the customer filed her complaint, the affected product ih-panel 11 lot 9430011 had already been expired.Furthermore, the plasma of two patient samples was leaked out therefore(b)(6) no testings were possible.For sample (b)(6) (anti-c and non-specific antibody) only a small amount of plasma was available, therefore the testing was restricted to selected cells only.Despite of the exceeded expiry date the c-antigen positive test cells of ih-panel 11 lot 9430011 were used for complaint testing.First of all, the antigenicity of the cells was confirmed by the determination of the titer using a polyclonal anti-c, in comparison to the c-antigen positive test cells of ih-panel 11 lot 9438011.The titer endpoint was comparable; therefore, the cells were proved to be still usable for complaint investigation.The plasma of (b)(6) was tested against the three c-antigen positive test cells (no.1,3,5) of ih-panel 11 lot 9430011, the three c-antigen positive test cells of ih-panel 11 lot 9438011 and the c-antigen positive cell of ih-cell i-ii-iii.In all cases a weak positive reaction was obtained.Trace files of the affected ih-1000 were investigated and did not show any instrument error during processing of the tests.The summary of all test results is as follows: sample (b)(6): the trace files provided did not conatin any data for this patient sample.The plasma provided was leaked out and this could not been tested.Sample (b)(6): according to the customer this sample presents an anti-le(a).The antibody identification test did not pick up the antibody.One possible root cause might be the difference in the waiting time between the screen test (1:31 min) and the identification test 00:13 /24 min.An anti-le(a) usually has its reaction optimum at temperatures below 37°c as the igm is the more frequent immunoglobulin class.Due to the leakage of the patient material, we could not prove this assumption.Sample (b)(6): according to the trace files analysis sample (b)(6) was tested on (b)(6) for antibody screen and on (b)(6) for antibody identification.In both tests no antibody was detected, however according to the customer this sample reacted positive in the antibody screen test.Therefore the information provided by the customer do not match with the data.Upon request for clarification no pertaining answer was provided.Testing of the sample with selected panel cells could not confirm customers results based on the investigation the complaint was classified as undetermined as no or insufficient material / information were provided.Furthermore, the test of the retained sample could not be performed as the reagent was already expired upon receipt of the complaint.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS IH-PANEL 11
Common Device Name
IH-PANEL 11; 11X4 ML
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key20504528
Report Number9610824-2024-00046
Device Sequence Number8380744
Product Code KSZ
UDI-Device Identifier07611969952298
UDI-Public(01)07611969952298(17)240923(10)9430011
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
125208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2024
Device Catalogue Number814070100
Device Lot Number9430011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6); IH-1000, SN (B)(6); IH-CELL I-II-III, LOT 9434011; IH-CELL I-II-III, LOT 9434011
Patient SexUnknown